Alert archive / Oregon / Red Flag Warnings in 2016

Red Flag Warning 4, NWS Pendleton, OR

June 29, 2016

NWS Pendleton, OR issued this red flag warning at Jun 29, 2016, 8:55 AM PDT. It took effect at Jun 29, 2016, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2016, 8:55 AM PDT (15:55 UTC)
In effect from
Jun 29, 2016, 2:00 PM PDT
Expired
Jun 29, 2016, 8:00 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

877 
WWUS86 KPDT 291555
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
855 AM PDT WED JUN 29 2016

...HOT AND DRY WITH INCREASED WINDS TODAY...

.ONSHORE FLOW WILL CAUSE BREEZY WINDS IN THE EASTERN COLUMBIA
RIVER GORGE AND PORTIONS OF NORTH CENTRAL OREGON TODAY. RELATIVE
HUMIDITY WILL ALSO BE VERY LOW...CAUSING CRITICAL FIRE WEATHER
CONDITIONS. THIS WILL BE MOST APPARENT IN THE LOWER ELEVATION
GRASSLANDS WHERE FUELS ARE FULLY CURED. THEREFORE...RED FLAG
WARNINGS HAVE BEEN ISSUED FOR THESE AREAS.

ORZ610-639-641-WAZ639-300000-
/O.NEW.KPDT.FW.W.0004.160629T2100Z-160630T0300Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
855 AM PDT WED JUN 29 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 610...639...639 AND 641...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING. 

* AFFECTED AREA...IN ORZ610...A NORTHEAST PORTION OF FIRE WEATHER
  ZONE 610. IN ORZ639...EASTERN PORTIONS OF FIRE WEATHER ZONE 639.
  IN ORZ641...WESTERN PORTIONS OF FIRE WEATHER ZONE 641. IN
  WAZ639...EASTERN PORTIONS OF FIRE WEATHER ZONE 639 THAT INCLUDE
  THE EASTERN COLUMBIA RIVER GORGE.

* TIMING...WINDS WILL CONTINUE TO INCREASE TODAY...AND THE
  STRONGEST WINDS WITH THE LOWEST RELATIVE HUMIDITY WILL OCCUR
  LATE THIS AFTERNOON AND EVENING.

* WIND...INCREASING TO 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...13 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
1 follow-up statement
896 
WWUS86 KPDT 292053
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
153 PM PDT WED JUN 29 2016

...HOT AND DRY WITH INCREASED WINDS...

.ONSHORE FLOW WILL CAUSE BREEZY WINDS IN THE EASTERN COLUMBIA
RIVER GORGE AND PORTIONS OF NORTH CENTRAL OREGON THROUGH THIS
EVENING. RELATIVE HUMIDITY WILL ALSO BE VERY LOW...CAUSING
CRITICAL FIRE WEATHER CONDITIONS. THIS WILL BE MOST APPARENT IN
THE LOWER ELEVATION GRASSLANDS WHERE FUELS ARE FULLY CURED.
THEREFORE...RED FLAG WARNINGS HAVE BEEN ISSUED FOR THESE AREAS. IT
WILL ALSO BE WINDY ON THURSDAY...AND A FIRE WEATHER WATCH IS IN
EFFECT FOR AN AREA SOUTH OF THE KITTITAS VALLEY IN CENTRAL
WASHINGTON.

ORZ610-639-641-WAZ639-300300-
/O.CON.KPDT.FW.W.0004.160629T2100Z-160630T0300Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
153 PM PDT WED JUN 29 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 610...
639...639 AND 641...

* AFFECTED AREA...IN ORZ610...A NORTHEAST PORTION OF FIRE 
  WEATHER ZONE 610. IN ORZ639...EASTERN PORTIONS OF FIRE WEATHER 
  ZONE 639. IN ORZ641...WESTERN PORTIONS OF FIRE WEATHER ZONE 
  641. IN WAZ639...EASTERN PORTIONS OF FIRE WEATHER ZONE 639 
  THAT INCLUDE THE EASTERN COLUMBIA RIVER GORGE. 

* TIMING...WINDS WILL REMAIN BREEZY THIS EVENING AND RELATIVE
  HUMIDITY WILL CONTINUE TO DECREASE.

* WIND...10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...13 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ675-300300-
/O.NEW.KPDT.FW.A.0002.160630T2200Z-160701T0400Z/
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
153 PM PDT WED JUN 29 2016

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* AFFECTED AREA...IN WAZ675...THE NORTHWEST PORTION OF FIRE
  WEATHER ZONE 675.

* TIMING...WINDS WILL INCREASE THROUGH THE DAY THURSDAY AND BE
  STRONGEST IN THE LATE AFTERNOON AND EVENING.

* WIND...15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jun 29, 8:41 AM PDT, 14 minutes earlier.

Area forecast discussion, Jun 29, 8:41 AM PDT, 14 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
841 AM PDT WED JUN 29 2016

.UPDATE...Dry southwesterly flow will keep hot and mainly dry
conditions over eastern WA and OR today. A Red Flag Warning will be
issued for wind and low RH today. A weak short wave may trigger a
thunderstorm over Grant or Wallowa County late this afternoon and
evening. I nudged temperatures up little. Rest of forecast on track.
Coonfield

&&

.FIRE WEATHER...Onshore flow will cause breezy winds in the Eastern
Columbia River Gorge and across portions of north central Oregon
today. Relative humidity will also be very low, causing critical
fire weather conditions. This will be most apparent in the lower
elevation grasslands where fuels are fully cured. Red Flag Warnings
are therefore being issued for eastern portions of zone 639, a
western portion of zone 641 in Oregon, and the northeast portion of
zone 610, which includes the Warm Springs Reservation. This weather
pattern will persist for several more days, and additional
warnings may be issued.  Cobb

&&

.PREV DISCUSSION... /issued 300 AM PDT WED JUN 29 2016/

SHORT TERM...Today through Friday afternoon...High pressure will
keep forecast area dry and stable through Friday afternoon. However,
I kept a slight chance of afternoon/evening thunderstorms in the
Elkhorn and Wallowa Mountains for today and Thursday. Otherwise,the
relative humidity in the mid layers of the atmosphere will be too
dry to support moist convection through Friday afternoon.
Above normal temperatures will continue.  Polan

LONG TERM...Friday night through Tuesday. Models continue to show
a west to southwest flow aloft over the region through the extended
period. This will result in a dry forecast other than a few showers
at times over the Cascades. Skies will be partly cloudy.
Temperatures close to normal levels with highs in the 80s. Lows in
the 40s and 50s. Surface gradients indicate westerly winds each day
about 5-15 mph.
94

AVIATION...12z tafs. Mainly clear skies the next 24 hours.
Scattered cumulus developing over the mountains this afternoon.
Winds 5-15 kts.  94

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  99  63  92  61 /   0   0   0   0
ALW  97  68  93  65 /   0   0   0   0
PSC 100  64  94  61 /   0   0   0   0
YKM  98  62  94  59 /   0   0   0   0
HRI  99  64  94  61 /   0   0   0   0
ELN  97  61  89  61 /   0   0   0   0
RDM  93  50  88  49 /   0   0   0   0
LGD  94  58  89  54 /  10  20   0   0
GCD  95  57  90  54 /  10  10   0   0
DLS  90  62  89  61 /   0   0   0   0

&&

.PDT Watches/Warnings/Advisories...
OR...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
     evening for ORZ610-639-641.

WA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
     evening for WAZ639.

&&

76/89/89

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:53 PM PDTFire Weather WatchPDT19 hr

Nearby

Red Flag Warnings in Oregon, 2016Red Flag Warnings in Washington, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.